MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Health Effect - Clinical Code No Information (3190)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wand did not perform any function.There was no backup device available.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There is no relationship between the device and the reported event.Visual evaluation under magnification shows no electrode wear with no signs of activation.There are no manufacturing abnormalities visually observed with the returned wand.The wand was first connected to a compatible werewolf controller and registered multi-use fuse had expired.The wand was then connected to a compatible quantum 2 controller and registered an e-7 error.The error was by-passed and the wand was activated in saline solution at 0.5 seconds per activation and performed as intended.The saline line was tested and performed as intended.The complaint could not be verified as the device performed as intended during functional evaluation.The root cause could not be determined with confidence as several factors could have contributed to the customer¿s complaint.It is possible that sufficient saline ¿conductive media¿ was not used in order to facilitate the formation of plasma.Also, factors unrelated to the manufacture or design of the device which could have contributed to the reported event is the controller, foot control and/or accessories which were not returned for evaluation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7528505
Report Number3006524618-2018-00259
Device Sequence Number1512312
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public(01)00817470003574(17)190831(10)1161473
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot Number1161473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/19/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1